MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX061503CS
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot history record are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient or further procedural details to bard.
 
Event or Problem Description
It was reported that resistance was felt when starting to deploy the stent in a pre-dilated sfa lesion via cfa access.The device was removed another stent of the same brand was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this case, no sample or image was provided for evaluation.Therefore, the reported event could not be reproduced.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.A difficult vessel anatomy or challenging stent placement site may lead to high friction during the attempt to release the stent and subsequent deployment failure.In this case, it was reported that the tracking path was not tortuous or calcified and the lesion had been pre-dilated.On the basis of the information available and as no sample was returned, a definite root cause for the reported event could not be determined.The ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the device has been compromised, the stent system should not be used." and "if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit." furthermore, the ifu sufficiently describes the correct application of the device.Updated 'eval code & desc - conclusion1' due to completion of evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned delivery system, the reported deployment failure could not be confirmed.The shipping lock was found to be attached to the delivery system properly and the stent was found to be loaded.During the performed function test, the stent could be released without issue.No defect was found.Therefore, the reported event could not be reproduced.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.A difficult vessel anatomy or challenging stent placement site may lead to high friction during the attempt to release the stent and subsequent deployment failure.In this case, it was reported that the tracking path was not tortuous or calcified and the lesion had been pre-dilated.As per ifu, the shipping lock has to be removed prior to starting the stent deployment process.In this case, the sample was returned with the shipping lock in place.In addition, the stent could be released completely during sample evaluation and no defect was found which may have led to the reported event.On the basis of the information available and the evaluation of the sample, a definite root cause for the reported event could not be determined.The ifu supplied with this device sufficiently describes the correct use of the device during stent deployment.Also the ifu states that the shipping lock needs to be removed prior to starting stent deployment.Furthermore, the ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the device has been compromised, the stent system should not be used." and "if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit.".
 
Event or Problem Description

Brand Name
LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6307315
Report Number9681442-2017-00047
Device Sequence Number442612
Product Code NIP
UDI-Device Identifier04049519001296
UDI-Public(01)04049519001296(17)170710(10)ANZG1046
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2017
Device Catalogue NumberEX061503CS
Device Lot NumberANZG1046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/20/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date02/22/2017
04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1